Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year

IMPACT FACTOR 2016: 0.346
5-year IMPACT FACTOR: 0.412

CiteScore 2016: 0.42

SCImago Journal Rank (SJR) 2016: 0.489
Source Normalized Impact per Paper (SNIP) 2016: 0.745

Mathematical Citation Quotient (MCQ) 2016: 0.24

See all formats and pricing
More options …
Volume 60, Issue 4 (Aug 2010)


On the existence of solutions for singular boundary value problem of third-order differential equations

Feng Wang / Yujun Cui
Published Online: 2010-07-08 | DOI: https://doi.org/10.2478/s12175-010-0027-5


The singular boundary value problems of third-order differential equations $$ \begin{array}{*{20}c} { - u'''(t) = h(t)f(t,u(t)), t \in (0,1),} \\ {u(0) = u'(0) = 0, u'(1) = \alpha u'(\eta )} \\ \end{array} $$ are considered under some conditions concerning the first eigenvalues corresponding to the relevant linear operators, where h(t) is allowed to be singular at both t = 0 and t = 1, and f is not necessary to be nonnegative. The existence results of nontrivial solutions and positive solutions are given by means of the topological degree theory.

MSC: Primary 34B10, 34B18

Keywords: singular; nontrivial solutions; positive solutions; topology degree

  • [1] ANDERSON, D.: Green’s function for a third-order generalized right focal problem, J. Math. Anal. Appl. 288 (2003), 1–14. http://dx.doi.org/10.1016/S0022-247X(03)00132-XCrossrefGoogle Scholar

  • [2] CABADA, A.: The method of lower and upper solutions for second, third, fourth and higher order boundary value problems, J. Math. Anal. Appl. 185 (1994), 302–320. http://dx.doi.org/10.1006/jmaa.1994.1250CrossrefGoogle Scholar

  • [3] CHU, J.— ZHOU, Z.: Positive solutions for singular non-linear third-order periodic boundary value problems, Nonlinear Anal. 64 (2006), 1528–1542. http://dx.doi.org/10.1016/j.na.2005.07.005CrossrefGoogle Scholar

  • [4] DEIMLING, K.: Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1985. Google Scholar

  • [5] GUO, D.— LAKSHMIKANTHAM, V.: Nonlinear Problems in Abstract Cones, Academic Press, San Diego, 1988. Google Scholar

  • [6] KONG, L.— WANG, S.— WANG, J.: Positive solution of a singular nonlinear third-order periodic boundary value problem, J. Comput. Appl. Math. 132 (2001), 247–253. http://dx.doi.org/10.1016/S0377-0427(00)00325-3CrossrefGoogle Scholar

  • [7] LI, S.: Positive solutions of nonlinear singular third-order two-point boundary value problem, J. Math. Anal. Appl. 323 (2006), 413–425. http://dx.doi.org/10.1016/j.jmaa.2005.10.037CrossrefGoogle Scholar

  • [8] LIU, Z.— UME, J.— KANG, S.: Positive solutions of a singular nonlinear third order two-point boundary value problem, J. Math. Anal. Appl. 326 (2007), 589–601. http://dx.doi.org/10.1016/j.jmaa.2006.03.030CrossrefGoogle Scholar

  • [9] SUN, J.— LIU, Y.: Multiple positive solutions of singular third-order periodic boundary value problem, Acta Math. Sci. Ser. B Engl. Ed. 25 (2005), 81–88. Google Scholar

  • [10] SUN, Y.: Positive solutions of singular third-order three-point boundary value problem, J. Math. Anal. Appl. 306 (2005), 589–603. http://dx.doi.org/10.1016/j.jmaa.2004.10.029CrossrefGoogle Scholar

  • [11] SUN, Y.— LIU, L.: Positive solutions of nonlinear third-order three point boundary value problem, Far East J. Appl. Math. 12 (2003), 79–91. Google Scholar

  • [12] YAO, G.: Successive iteration of positive solution for a discontinuous third-order boundary value problem, Comput. Math. Appl. 53 (2007), 741–749. http://dx.doi.org/10.1016/j.camwa.2006.12.007Web of ScienceCrossrefGoogle Scholar

  • [13] YAO, Q.: The existence and multiplicity of positive solutions for a third-order three-point boundary value problem, Acta Math. Appl. Sinica (English Ser.) 19 (2003), 117–122. http://dx.doi.org/10.1007/s10255-003-0087-1CrossrefGoogle Scholar

  • [14] YAO, Q.: The existence of solution for a third-order two-point boundary value problem, Appl. Math. Lett. 15 (2002), 227–232. http://dx.doi.org/10.1016/S0893-9659(01)00122-7CrossrefGoogle Scholar

  • [15] ZHANG, G.— SUN, J.: Positive solutions of m-point boundary value problems, J. Math. Anal. Appl. 291 (2004), 406–418. http://dx.doi.org/10.1016/j.jmaa.2003.11.034CrossrefGoogle Scholar

About the article

Published Online: 2010-07-08

Published in Print: 2010-08-01

Citation Information: Mathematica Slovaca, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.2478/s12175-010-0027-5.

Export Citation

© 2010 Mathematical Institute, Slovak Academy of Sciences. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Hongyu Li and Junting Zhang
Journal of Function Spaces, 2017, Volume 2017, Page 1
Shengjun Li and Yanhua Wang
Mediterranean Journal of Mathematics, 2017, Volume 14, Number 5
Chengbo Zhai, Li Zhao, Shunyong Li, and HR Marasi
Advances in Difference Equations, 2017, Volume 2017, Number 1
Shengjun Li and Yuming Zhu
Journal of Function Spaces, 2016, Volume 2016, Page 1
Xinan Hao, Lishan Liu, and Yonghong Wu
Boundary Value Problems, 2015, Volume 2015, Number 1
Xuezhe Lv, Libo Wang, and Minghe Pei
Abstract and Applied Analysis, 2014, Volume 2014, Page 1

Comments (0)

Please log in or register to comment.
Log in